MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Split (2537); Difficult to Advance (2920)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this report indicate information is unknown or unavailable.Patient code: damage to artery is not labeled.Device code: split and difficult to advance is not labeled.Pma/510(k) #: k132592.Event is still under investigation at this time.
 
Event or Problem Description
Information was provided that during a cardiac examination/treatment procedure on the female patient, the user experienced difficulty during use of the flexor radial access device.The reporter stated that it wasn't possible to insert the introducers as they split and popped open.It was stated that although the devices were properly prepared and used, per instruction, the first 2 devices they used didn't work; however, the 3rd one they tried was fine.Additional information was provided that the tip hurt the artery of the patient from the inside; but no further details were provided.The patient did not require any additional procedures due to this occurrence.Additional information requested but as of report date, no information has been given.
 
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k132592.Investigation - evaluation: clinical imaging review: clinical opinion of the event: it was reported that a section of the device did not remain inside the patient¿s body and the patient did not require any additional procedures due to this occurrence.Due to the available information it is reasonable to suggest that the root cause of the event might be associated with the surgical procedure and/or an eventual malfunction of the device.A review of the complaint history, drawings, device history record, documentation, manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.Two used (b)(4) sheaths with inserted dilators were returned for investigation.During visual inspection of the returned complaint devices, it had been observed that a section of the sheaths' distal tips had started to tear and/or buckle backwards.Also, it was found that both of the complaint devices were manufactured with an inadequate taper, the sheath's distal taper should be ground 4-5 mm (up to, but not past, start of coil).We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
 
Event or Problem Description
Information was provided that during a cardiac examination/treatment procedure on the female patient, the user experienced difficulty during use of the flexor radial access device.The reporter stated that it wasn't possible to insert the introducers as they split and popped open.It was stated that although the devices were properly prepared and used, per instruction, the first 2 devices they used didn't work; however, the 3rd one they tried was fine.The tip hurt the artery of the patient from the inside; but no further details were provided.The patient did not require any additional procedures due to this occurrence.Additional information received identified the patient returned to the hospital due to arm inflammation one week after the cardiac examination/treatment procedure.It was stated that, "this is definitely nothing that can be assigned only to the sheath".

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5784825
Report Number1820334-2016-00560
Device Sequence Number639661
Product Code DYB
UDI-Device Identifier00827002355989
UDI-Public(01)00827002355989(17)170301(10)4427458X
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-4.0-18-23-RA-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/09/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/12/2016
Supplement Report FDA Received Date12/07/2016
03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;